Alert archive / Texas / High Wind Warnings in 2013

High Wind Warning 1, NWS Amarillo, TX

January 10, 201317 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Jan 10, 2013, 5:55 PM CST for 17 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jan 11, 2013, 11:00 AM CST. It was in force for 7 hr. 38 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 10, 2013, 5:55 PM CST (23:55 UTC)
In effect from
Jan 11, 2013, 11:00 AM CST
Expired
Jan 11, 2013, 6:00 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 72 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 11, 11:45 AM CSTNON-TSTM WND GST 595 Se Kenton, OK
Jan 11, 11:49 AM CSTTSTM WND GST 61Texline, TXVIA SCHOOLNET
Jan 11, 11:49 AM CSTNON-TSTM WND GST 61Texline, TXVIA SCHOOLNET
Jan 11, 11:58 AM CSTNON-TSTM WND GST 60Goodwell, OKVIA SCHOOLNET
Jan 11, 12:05 PM CSTNON-TSTM WND GST 582 E Goodwell, OK
Jan 11, 12:20 PM CSTNON-TSTM WND GST 592 E Goodwell, OK
Jan 11, 12:25 PM CSTNON-TSTM WND GST 612 E Goodwell, OK
Jan 11, 12:25 PM CSTNON-TSTM WND GST 633 Sse Boise City, OK
Jan 11, 12:30 PM CSTNON-TSTM WND GST 585 Se Kenton, OK
Jan 11, 12:30 PM CSTNON-TSTM WND GST 593 Sse Boise City, OK
Jan 11, 12:30 PM CSTNON-TSTM WND GST 602 E Goodwell, OK
Jan 11, 12:35 PM CSTNON-TSTM WND GST 612 E Goodwell, OK
Jan 11, 12:40 PM CSTTSTM WND GST 612 E Goodwell, OK
Jan 11, 12:40 PM CSTNON-TSTM WND GST 612 E Goodwell, OKVIA OKLAHOMA MESONET
Jan 11, 12:45 PM CSTNON-TSTM WND GST 582 E Goodwell, OK
Jan 11, 12:45 PM CSTNON-TSTM WND GST 583 Sse Boise City, OK
Jan 11, 12:45 PM CSTNON-TSTM WND GST 603 W Dumas, TX
Jan 11, 12:46 PM CSTNON-TSTM WND GST 622 W Guymon, OK
Jan 11, 12:55 PM CSTNON-TSTM WND GST 602 E Goodwell, OKVIA OKLAHOMA MESONET
Jan 11, 1:00 PM CSTNON-TSTM WND GST 612 E Goodwell, OK
Jan 11, 1:01 PM CSTNON-TSTM WND GST 58Gruver, TX
Jan 11, 1:05 PM CSTNON-TSTM WND GST 582 E Goodwell, OK
Jan 11, 1:09 PM CSTNON-TSTM WND GST 642 W Guymon, OK
Jan 11, 1:35 PM CSTNON-TSTM WND GST 582 E Goodwell, OK
Jan 11, 1:40 PM CSTNON-TSTM WND GST 612 E Goodwell, OK
Jan 11, 1:40 PM CSTNON-TSTM WND GST 61Texhoma, OK
Jan 11, 1:51 PM CSTNON-TSTM WND GST 613 Sw Dalhart, TX
Jan 11, 1:53 PM CSTNON-TSTM WND GST 602 W Guymon, OK
Jan 11, 1:55 PM CSTNON-TSTM WND GST 582 E Goodwell, OK
Jan 11, 2:00 PM CSTNON-TSTM WND GST 632 E Goodwell, OK
Jan 11, 2:10 PM CSTNON-TSTM WND GST 581 W Hooker, OK
Jan 11, 2:10 PM CSTNON-TSTM WND GST 592 E Goodwell, OK
Jan 11, 2:15 PM CSTNON-TSTM WND GST 621 W Hooker, OK
Jan 11, 2:21 PM CSTNON-TSTM WND GST 592 W Guymon, OK
Jan 11, 2:27 PM CSTNON-TSTM WND GST 593 Sw Dalhart, TX
Jan 11, 2:46 PM CSTNON-TSTM WND GST 60Texhoma, OK
Jan 11, 2:53 PM CSTNON-TSTM WND GST 592 W Guymon, OK
Jan 11, 3:05 PM CSTNON-TSTM WND GST 582 E Goodwell, OKVIA OKLAHOMA MESONET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
458 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS74 KAMA 102355
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
555 PM CST THU JAN 10 2013

...VERY WINDY CONDITIONS EXPECTED FRIDAY...

OKZ001>003-TXZ001>004-006>008-011>013-016-017-110800-
/O.UPG.KAMA.HW.A.0001.130111T1700Z-130112T0000Z/
/O.NEW.KAMA.HW.W.0001.130111T1700Z-130112T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...VEGA...AMARILLO...
PANHANDLE...WHITE DEER...HEREFORD...CANYON
555 PM CST THU JAN 10 2013

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY 
  WITH GUSTS TO AROUND 60 MPH POSSIBLE. MOST LOCATIONS ACROSS 
  THE PANHANDLES WILL EXPERIENCE STRONG WINDS...WITH THE 
  NORTHWESTERN TWO THIRDS OF THE COMBINED PANHANDLES THE MOST 
  LIKELY AREAS TO SEE THE STRONGEST WINDS. 

* TIMING...STRONG WINDS WILL INCREASE IN THE LATE MORNING HOURS 
  FRIDAY. THE WINDS WILL BEGIN TO DIMINISH EARLY FRIDAY EVENING. 

* IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS 
  SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SCHNEIDER
3 follow-up statements
431 
WWUS74 KAMA 110509
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1109 PM CST THU JAN 10 2013

...VERY WINDY CONDITIONS EXPECTED FRIDAY...

OKZ001>003-TXZ001>004-006>008-011>013-016-017-111315-
/O.CON.KAMA.HW.W.0001.130111T1700Z-130112T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...VEGA...AMARILLO...
PANHANDLE...WHITE DEER...HEREFORD...CANYON
1109 PM CST THU JAN 10 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 6 PM CST
FRIDAY...

* EVENT...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY 
  WITH GUSTS TO AROUND 60 MPH POSSIBLE. MOST LOCATIONS ACROSS 
  THE PANHANDLES WILL EXPERIENCE STRONG WINDS...WITH THE 
  NORTHWESTERN TWO THIRDS OF THE COMBINED PANHANDLES THE MOST 
  LIKELY AREAS TO SEE THE STRONGEST WINDS. 

* TIMING...STRONG WINDS WILL INCREASE IN THE LATE MORNING HOURS 
  FRIDAY. THE WINDS WILL BEGIN TO DIMINISH EARLY FRIDAY EVENING. 

* IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS 
  SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SCHNEIDER
729 
WWUS74 KAMA 111009
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
409 AM CST FRI JAN 11 2013

...VERY WINDY CONDITIONS ON TAP TODAY...

TXZ005-009-010-014-018-111815-
/O.EXA.KAMA.HW.W.0001.130111T1700Z-130112T0000Z/
LIPSCOMB-ROBERTS-HEMPHILL-GRAY-ARMSTRONG-
INCLUDING THE CITIES OF...BOOKER...HIGGINS...FOLLETT...MIAMI...
CANADIAN...PAMPA...CLAUDE
409 AM CST FRI JAN 11 2013

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* EVENT...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY WITH
  GUSTS TO AROUND 60 MPH POSSIBLE. 

* TIMING...STRONG WINDS WILL INCREASE IN THE LATE MORNING HOURS. THE
  PEAK GUSTS FOR MOST WILL BE BETWEEN NOON AND 3 PM CST. THE WINDS
  WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS 
  SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

OKZ001>003-TXZ001>004-006>008-011>013-016-017-111815-
/O.CON.KAMA.HW.W.0001.130111T1700Z-130112T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-HARTLEY-
MOORE-HUTCHINSON-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
HARTLEY...CHANNING...DUMAS...BORGER...VEGA...AMARILLO...
PANHANDLE...WHITE DEER...HEREFORD...CANYON
409 AM CST FRI JAN 11 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* EVENT...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY WITH
  GUSTS TO AROUND 60 MPH POSSIBLE. MOST LOCATIONS ACROSS THE
  PANHANDLES WILL EXPERIENCE STRONG WINDS...WITH THE NORTHWESTERN TWO
  THIRDS OF THE PANHANDLES THE MOST LIKELY AREAS TO SEE THE
  STRONGEST WINDS.

* TIMING...STRONG WINDS WILL INCREASE IN THE LATE MORNING HOURS. THE
  PEAK GUSTS FOR MOST WILL BE BETWEEN NOON AND 3 PM CST. THE WINDS
  WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS 
  SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ015-019-020-111815-
/O.NEW.KAMA.WI.Y.0001.130111T1700Z-130112T0000Z/
WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON...
WELLINGTON
409 AM CST FRI JAN 11 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* EVENT...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH ARE LIKELY WITH
  GUSTS TO AROUND 50 MPH POSSIBLE. 

* TIMING...STRONG WINDS WILL INCREASE IN THE LATE MORNING HOURS. THE
  PEAK GUSTS WILL BE BETWEEN NOON AND 4 PM CST. THE WINDS WILL BEGIN
  TO DIMINISH BY LATE THIS AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS 
  SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SIMPSON
662 
WWUS74 KAMA 111804
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1204 PM CST FRI JAN 11 2013

...VERY WINDY CONDITIONS ON TAP TODAY...

OKZ001>003-TXZ001>014-016>018-120000-
/O.CON.KAMA.HW.W.0001.000000T0000Z-130112T0000Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-DEAF SMITH-RANDALL-ARMSTRONG-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...HEREFORD...CANYON...CLAUDE
1204 PM CST FRI JAN 11 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* EVENT...SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH ARE LIKELY WITH
  GUSTS TO AROUND 60 MPH POSSIBLE. MOST LOCATIONS ACROSS THE
  PANHANDLES WILL EXPERIENCE STRONG WINDS...WITH THE NORTHWESTERN TWO
  THIRDS OF THE COMBINED PANHANDLES BEING THE MOST LIKELY AREAS TO
  SEE THE STRONGEST WINDS.

* TIMING...STRONG WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON. THE
  PEAK GUSTS FOR MOST LOCATIONS WILL BE BETWEEN NOON AND 3 PM CST.
  THE WINDS WILL BEGIN TO DIMINISH BY LATE THIS AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS 
  SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ015-019-020-120000-
/O.CON.KAMA.WI.Y.0001.000000T0000Z-130112T0000Z/
WHEELER-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...SHAMROCK...WHEELER...CLARENDON...
WELLINGTON
1204 PM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR
THE SOUTHEAST TEXAS PANHANDLE...

* EVENT...SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH ARE LIKELY 
  WITH GUSTS TO AROUND 50 MPH POSSIBLE. 

* TIMING...STRONG WINDS WILL CONTINUE INCREASE THIS AFTERNOON. THE
  PEAK GUSTS WILL BE BETWEEN NOON AND 4 PM CST. THE WINDS WILL BEGIN
  TO DIMINISH BY LATE THIS AFTERNOON.

* IMPACTS...THESE STRONG WINDS WILL MAKE TRAVEL DIFFICULT... 
  ESPECIALLY IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS 
  SUCH AS TRASH CANS AND TRAMPOLINES CAN BE MOVED OR TOSSED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

COCKRELL

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Jan 10, 4:08 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Jan 10, 4:08 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
408 PM CST THU JAN 10 2013

.DISCUSSION...
QUIET WEATHER EXPECTED TONIGHT ACROSS THE FCST AREA IN ADVANCE OF A
RATHER WINDY DAY FORESEEN ON FRIDAY. A VIGOROUS UPPER LEVEL LOW
PRESSURE SYSTEM WILL RACE ACROSS GREAT BASIN AND NRN PLAINS FRIDAY.
AS THIS OCCURS...THE COMBINATION OF A TIGHT SFC PRESSURE GRADIENT
COUPLED WITH DECENT WIND SPEED MAX AT 700 MB THRU 500 MB WILL LIKELY
RESULT IN WINDY TO VERY WINDY CONDITIONS ACROSS MUCH OF THE AREA LATE
FRI MORNING THRU THE AFTERNOON HOURS. THE AMOUNT OF MIXING WILL
STRONGLY DEPEND ON EXTENT AND COVERAGE OF ANY MID OR HIGH LEVEL
CLOUDINESS. DUE TO THIS LINGERING UNCERTAINTY...DECIDED TO RETAIN
HIGH WIND WATCH FOR SAME GEOGRAPHICAL AREA OF TX AND OK PNHDLS AS
OPPOSED TO CONVERTING TO A WARNING AT THIS TIME. ALSO...A WIND ADVISORY
MAY NEED TO BE CONSIDERED FOR SOME COUNTIES IMMEDIATELY E AND SE OF
WHERE ANY HIGH WIND WARNING MIGHT EVENTUALLY BE ISSUED. THE
CORRESPONDING PACIFIC COLD FRONT WILL BLAST ACROSS TX AND OK PNHDLS
FROM NM ON FRIDAY.

STRONG CAA IS THEN ANTICIPATED LATER FRIDAY NIGHT AND SATURDAY AS A
DEEP WRN US TROF ORGANIZES IN A HIGHLY AMPLIFIED UPPER AIR PATTERN.
VERY DRY AIR WILL MOVE INTO THE REGION BY SATURDAY AND PERSIST INTO
EARLY NEXT WEEK ALONG WITH WELL BELOW NORMAL TEMPERATURES.

LATEST ECMWF AND GFS ARE ONCE AGAIN IN SHARP DISAGREEMENT WITH
RESPECT TO HANDLING A POTENTIAL UPPER LEVEL STORM SYSTEM FOR THE
MIDDLE OF NEXT WEEK. GFS REMAINS FAST AND HAS AN OPEN TROF PASSAGE
WITH LITTLE PRECIP. ECMWF CLOSES OFF AN UPPER LOW OVER SWRN US AND
THEN DRAGS IT ACROSS FAR WEST TEXAS INTO CNTRL TX LATER WED INTO THU
WITH SOME LIGHT PRECIPITATION GRAZING SRN HALF OF TX PNHDL. HAVE
DECIDED TO RETAIN A DRY FCST THRU NEXT THURSDAY PENDING BETTER MEDIUM
RANGE MODEL AGREEMENT WITH RESPECT TO THE POSSIBLE STORM SYSTEM DURG
MIDDLE OF NEXT WEEK. HAVE MAINTAINED INTEGRITY OF PREVIOUS FCST PCKG.

ANDRADE

&&

.FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH THE MIDDLE OF NEXT WEEK DUE TO RECENT WIDESPREAD WETTING
RAINS.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                33  59  21  39  12 /   0   0   0   5   5
BEAVER OK                  33  60  18  33  11 /   0   0   0   5   5
BOISE CITY OK              30  50  13  32   7 /   0   0   0   5   5
BORGER TX                  38  63  24  37  15 /   0   0   0   5   5
BOYS RANCH TX              32  56  19  38  10 /   0   0   0   5   5
CANYON TX                  32  59  21  39  12 /   0   0   0   5   5
CLARENDON TX               35  63  25  42  15 /   0   0   0   5   5
DALHART TX                 28  52  13  35   8 /   0   0   0   5   5
GUYMON OK                  33  58  15  33  10 /   0   0   0   5   5
HEREFORD TX                32  58  19  39  10 /   0   0   0   5   5
LIPSCOMB TX                36  62  20  35  11 /   0   0   0   5   5
PAMPA TX                   36  62  22  37  13 /   0   0   0   5   5
SHAMROCK TX                36  64  26  42  15 /   0   0   0   5   5
WELLINGTON TX              37  65  28  44  17 /   0   0   0   5   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
     THE FOLLOWING ZONES: CARSON...DALLAM...DEAF SMITH...
     HANSFORD...HARTLEY...HUTCHINSON...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...SHERMAN.

OK...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR
     THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.

&&
Hazardous weather outlook, Jan 10, 3:42 PM CST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
342 PM CST THU JAN 10 2013

OKZ001>003-TXZ001>020-111200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
342 PM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

VERY WINDY CONDITIONS ARE EXPECTED ON FRIDAY ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES. A HIGH WIND WATCH IS IN EFFECT FOR ALL OF THE
OKLAHOMA PANHANDLE AS WELL AS FOR NORTHERN...WESTERN...AND CENTRAL
PARTS OF THE TEXAS PANHANDLE FROM LATE FRIDAY MORNING THROUGH FRIDAY
AFTERNOON DUE TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO
AROUND 60 MPH POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ANDRADE

Nearby

High Wind Warnings in Texas, 2013High Wind Warnings in Oklahoma, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.